Thunderstorm Wind, Jasper
- When
- July 3, 7:10 PM CST
- Where
- Jasper County, Rensselaer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.933, -87.150
Trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 3, 5:45 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 645 PM CDT MON JUL 3 2006 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... 220 PM CDT OLD BOUNDARY IS PUSHING SLOWLY NORTH AND RUNS FROM IND THRU PNT TO MLI. SHOWERS AND TSTMS FIRING ALONG THIS BOUNDARY ALONG I-80 WITH DECENT LLJ AT H8 AROUND 45 KTS NOSING INTO IL FROM SRN IA. SOLAR ENERGY WUD ADD A PLUS TO CONVECTION...BUT DEBRIS KEEPING CLOUD COVER FAIRLY THICK AND NOT ALLOWING MUCH SFC LIFT TO ADD IMPETUS TO STORMS IN SRN CWA. SUNSHINE PLENTIFUL NORTH AND ONLY PARTLY AVAILABLE ALONG THIS BOUNDARY EXCEPT IN WRN IL WHERE SOME CONVECTION HAS RE-FIRED. WHILE UNDER SLIGHT RISK...WB ZERO UP TO 12-13K PUTTING LARGE HAIL OUT OF REACH. MOISTURE IS FAIRLY DEEP AND DRY MID LVLS NOT FCST TODAY OR TONIGHT ON SOUNDINGS...PUTTING A DAMPER ON DAMAGING WINDS. HOWEVER INSTABILITY IS QUITE EVIDENT WITH LI VALUES OF -6 THIS EVENING AND CAPES OVER 2500. CONVECTIVE TEMP IN MID TO UPR 80S. THIS WOULD BE MORE LIKELY SOUTH OF BOUNDARY...RATHER THAN WITH CLOUD COVER SUPPLIED BY PRESENT PCPN PATTERN. WHILE THIS BOUNDARY HAS SHOWN SIGNS OF EDGING NORTH...THE LINE OF SHOWERS AND TSTMS ACROSS NRN IL HAS BEEN RELATIVELY STABLE AND EVEN APPEARING TO SINK A LITTLE SWD. HAS BEEN NO CONVECTION DEVELOPING IN SUNSHINE OVER NRN IL YET. HOWEVER...WILL NEED TO MONITOR AREA FOR LATER CONVECTION. SO WILL GO AHEAD WITH CHC OF TSTMS TNGT NORTH AND FAR SOUTH AND CATEGORICAL IN PRESENT ZONE OF CONVECTION. MAIN SEVERE TSTM FOCUS APPEARS TO BE CENTERED ALONG A COLD FRONTAL BOUNDARY WELL TO THE NORTH AND WEST FROM AROUND GRB TO DSM. MODELS AGREEING ON MAINTAINING CURRENT LINE OF CONVECTION IN NRN IL/NWRN INDY THIS EVENING AND THEN DROPPING THIS COLD FRONT DOWN INTO NRN IL BEFORE MIDNIGHT. THIS WILL ADD MORE NEEDED LIFT TO GET TSTMS FIRING WITH MORE VIGOR. WITH PUSH OF COLD FRONT SWD...CONVECTION SHUD DROP SOUTHWARD OVERNIGHT. SECONDARY FNT IN MRNG SHUD VEER WINDS MORE NORTH. THE CAA SHUD WRING OUT ENUF LINGERING MSTR WARRANT SOME MRNG SHOWERS WITH PARTIAL CLRING TO FOLLOW TUES AFTN. HIGH BLDG DOWN OVER MS VLY WED...KEEPING THE REST OF THE WEEK DRY AND COOL INTO THE WEEKEND. RETURN OF SOUTH WINDS SUNDAY MAY SIGNAL INCREASING RAIN CHANCES NEXT MONDAY INTO TUESDAY. RLB && .AVIATION... 645 PM CDT FOR 00 UTC TAFS. FORECAST CONCERN AGAIN REVOLVES AROUND CONVECTIVE TIMING/EVOLUTION TONIGHT. LARGE SCALE FEATURES OF NOTE INCLUDE 100+ KT UPPER JET MAX TRANSLATING FROM NORTHERN PLAINS TO NORTHERN GREAT LAKES EARLY THIS EVENING...AND MID LEVEL SHORT WAVE TROUGH AXIS NOTED IN VAPOR/PROFILER DATA FROM LAKE SUPERIOR TO WESTERN IA. AT THE SFC...STATIONARY FRONTAL BOUNDARY REMAINS DRAPED FROM ROUGHLY CTNRL IA ESE THROUGH NRN IL AND INTO NCNTRL IND...WHILE FARTHER NW SFC COLD FRONT DROPPING SOUTHEAST THROUGH WI/SE MN/WRN IA. LOW LEVEL MOISTURE HAS POOLED IN VCNTY OF STATIONARY FRONT ACROSS ERN IA/NRN IL...WITH SFC DEW POINTS GENERALLY IN UPR 60S/LOW 70S. THIS RESULTING IN MODERATELY UNSTABLE AIR MASS WITH LATEST SPC RUC DATA INDICATING WEAKLY CAPPED MLCAPES APPROACHING 2500 J/KG. FZG LEVELS ABV 14 KFT SUGGEST LARGE HAIL TO BE HARD TO GENERATE...THOUGH CONVECTIVE WIND GUST POTENTIAL EXISTS GIVEN MAGNATUDE OF INSTABILITY AND NEAR 40 KTS OF 0-6 KM BULK SHEAR. PATTERN OF CONVECTION RELATIVELY MESSY AT THIS TIME...WITH ISOLATED RW/TRW NOTED DVLPG OVER CHI METRO AREA...WHILE MORE ORGANIZED STORMS DEVELOPING ALONG STATIONARY FRONTAL ZONE ERN IA EAST INTO IL I-80 CORRIDOR. SECONDARY INSTABILITY AXIS EXTENDS FROM IA INTO CNTRL WI ALONG WEAK SFC TROF/BOUNDARY NOTED IN METAR/VIS SAT ANALYSIS...AND AHEAD SFC COLD FRONT DROPPING SOUTHEAST FROM NW WI/MN. ALL OF THIS POINTS TO INCREASING CONVECTIVE THREAT FOR TERMINALS THIS EVENING. TIMING AT INDIVIDUAL SITES A BIT TRICKY...THOUGH HAVE CARRIED A VCNTY FROM THE IN CHI AREA GIVEN ONGOING DVLPG ELEVATED RW/TRW...THEN WITH A TEMPO FOR TSRA ROUGHLY 02-05 PERIOD BASED ON MAXIMA OF DIURNAL INSTABILITY...APPRCHG S/WV AND LIKELY INCREASING ORGANIZATION OF CONVECTION NEXT SVRL HOURS. FORCING/INSTABILITY EXPECTED TO DECREASE LATER TNGT AS S/WV PROPAGATES OFF TO EAST ACROSS LAKES AND SFC COLD FRONT PASSES IN AFTR MIDNIGHT. SSWLY GRADIENT GNRLY 10 KTS OR SO THIS EVENING SHOULD GRADUALLY BECOME WEST LATE EVENING AS SFC TROF MOVES EAST...THEN WILL SHIFT TO NORTH BY MORNING BEHIND COLD FRONT. POTENTIAL FOR MVFR HZ WITH/BEHIND FROPA AS WEAKER SFC GRADIENT AND LOW LEVEL CAA INTO MOIST AIR MASS. NLY WINDS AROUND 10 KTS TUES SHOULD ALLOW A NELY LAKE COMPONENT TO DVLP BY AFTN CHI TERMINALS. RATZER && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT MON JUL 3 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-040930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT MON JUL 3 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. A COLD FRONT WILL DROP DOWN FROM WISCONSIN AND MINNESOTA OVERNIGHT...POSSIBLY PROVIDING ENOUGH LIFT TO TRIGGER SEVERE STORMS THAT COULD PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY MAINLY SOUTHEAST OF A LINE FROM RENSSELAER INDIANA TO PONTIAC ILLINOIS. SEVERE STORMS ARE NOT EXPECTED ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY NEAR OR AFTER SUNSET. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-040930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT MON JUL 3 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. SOME STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
711 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG ESSEX 41.18N 88.19W
07/03/2006 KANKAKEE IL PUBLIC
LARGE BRANCHES DOWN
&&
CMOTTThe Chicago radar (KLOT), 108 km away, was scanning. The volume nearest the first event began at 01:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519113.